Slideshows Images Quizzes

Copyright © 2018 by RxList Inc. RxList does not provide medical advice, diagnosis or treatment. See additional information.

Keflex

USER REVIEWS

Published: March 15

Ok I am an ER doctor and am wondering first of all why keflex would be used at all as a first choice antibiotic for a urinary tract infection. It is very powerful and will kill a host of normal bacteria as well as those in the intestine. ALL broad spectrum antibiotics can lead to yeast infections and diarrhea for this reason not just this drug. Current recommendations for uncomplicated urinary infections is a 3 day course of the least powerful antibiotic geared to covering the bacteria responsible. Keflex is most often used for staph infections (skin etc) and although will work in a UTI is IMO overkill.

Related Reading: keflex | urinary tract infection | diarrhea

Comment from: 55-64on Treatment for less than 1 month Published: August 24

This medication a very bad itchy rash, stopped taking meds on day 3 and rash is still bad after 10

Comment from: Sandy19-24on Treatment for less than 1 month Published: September 15

I have cellulitis and prescribed the generic keflex 500mg capsules four times a day for ten days. I'm on day 6 and as for side effects, I've had headaches, dizziness, tiredness and abdominal pain. The doctor told I might experience these side effects and told me if I develop a rash, feel numbness, or have trouble breathing to go the hospital right away. It's working very well for me, I can see it healing each time I check. :)

Related Reading: cellulitis | keflex | dizziness

Comment from: 55-64on Treatment for less than 1 month Published: September 19

I was prescribed keflex for the second time for a staph infection in my eye. The first time was for a bacterial infection in my lungs and I had a horrible reaction to it at that time with severe stomach distress and diarrhea. This time, within an hour I had severe projectile vomiting and diarrhea which lasted non-stop for 12 hours. I finally called an ambulance and got admitted to the emergency room where I stayed for a day. this was the worst experience I have ever had and we'll put this on my list of do not take drugs. Weeks later I am still trying to get my intestinal tract back on gear.this was scary and painful.

Related Reading: keflex | staph infection | diarrhea

Comment from: 25-34on Treatment for less than 1 month Published: June 01

Had severe joint pain with this medication. After taking the very first pill. It started in my left hand joints then spread to my right elbow. By the end of the day my toes and feet and my knees were also in extreme pain. It was almost unbearable. Stopped taking immediately.

Comment from: NYCf3535-44on Treatment for less than 1 month Published: May 24

I went to the ER for acute cystitis with hematuria, and were given two 500mg to take onsite. Within twenty minutes, my face extremities was feeling slightly numb, like I hit the funny bone but much, much milder, this feeling only lasted for maybe half a hr. Few hours later, my discomfort lessened when I went to pee. By the morning, I had no discomfort whatsoever. I have been taking this with food, not sure if that helps, but I haven't experienced any side effect from keflex. 500mg for 5 days, 3x a day. I take it every 8 hours on the dot as t says it's best to space the timing out evenly. Initially, I had inquired about a different antibiotic, and the doctor told me that they prescribe one that is effective based on which one has drug resistance in the community. The one I inquired about, was shown to be drug resistant in my community. After I finish my prescription, I'm going to eat a lot of yogurt to hopefully help build back up the gut microbiome.

Related Reading: keflex

Comment from: Minny25-34on Treatment for less than 1 month Published: May 21

Used Keflex to get rid of uti. Took 2x a day for 7 days. I noticed the pill has some type of odor, which made it harder to swallow. UTI went away just fine. The bad part is that I'm experiencing vaginal dryness and a possible yeast infection.

Related Reading: keflex | vaginal dryness

Comment from: Honeybee45-54on Treatment for less than 1 month Published: April 29

Although this drug was effective in treating a skin infection related to an eczema outbreak it has really messed me up. My stomach always seems to feel nauseous, irritability still exists on and off for no reason, I have had a headache on a daily basis, never had diarrhea with this but have not had normal or regular BM's since I started taking the medication, also It seems I have become allergic or sensitive to new things since finishing the medication. It has been 3 weeks since I have completed the antibiotic and the doctor told be the side effects could last up to a year and I should pay close attention to the stomach issues. I didn't want to take an antibiotic at all in the first place as I am very allergic to several. This really sucks!!! Been keeping with a clean diet and drinking plenty of water to help get this med out of my system. At this point I don't know what else to do but bear with it until it is totally out of my system. I can say though this is another one added to the list of antibiotics I will not take ever again.

Related Reading: eczema | headache | diarrhea

Comment from: 45-54on Treatment for less than 1 month Published: March 01

I had been overprescribed antiobiotics as a child, so was resistant to take any as an adult. My Doc suggested I try to take these along with a good probiotic. I noticed a profound change in the smell and color of my urine the following day of taking it. Some mild cramping on day four, and slight loose stools (upped the probiotic), but otherwise, well tolerated. Will be getting my urine evaluated soon to determine the wbc count (here's hoping).

Comment from: Colleen55-64on Treatment for less than 1 month Published: February 25

I had a thread pop out almost 3 months after open heart surgery in my stomach area just below the staple scars. It got infected, so I was put on Keflex. I'm trying to drink Kefer to avoid a yeast infection, which can happen with any antibiotic. My worse complaints so far are extreme tiredness and with some dizziness. It almost feels like a chest cold in its beginnings, too. Plus, I seem to have more aches and pains than usual. So far, I haven't had it cause any horrid/long term side effects like an antibiotic called Macrobid caused me in 2013.

Related Reading: scars | keflex | dizziness

Comment from: Teacher 6bt65-71on Treatment for less than 1 month Published: January 09

Joint pain.

Comment from: 75 or overon Treatment for less than 1 month Published: October 23

Dr. ordered 1,500 mg daily for 7 days treating Cellulities..now into 4th day...so far no results or any discomfort.

Comment from: apaul65-71on Treatment for less than 1 month Published: October 01

Took Keflex for bacterial infection of leg after broken patella and road rash. Injury caused great pain in calf and knee and infection caused leg to swell and throb. Swelling subsided but nerve pain in calf and foot is bad. Side effects included tiredness, dizziness, lack of appetite, minor itching. Dark stools appeared after day 7 of treatment; had been pale earlier in treatment. Scanned for DVT in calf, was negative. Have mild cirrhosis; no alcohol use for two years. Will monitor side effects including stools after completion of treatment. Musccle/joint pain also a side effect.

Related Reading: keflex | dizziness | dvt

SLIDESHOW

Fungal Skin Infections: Types, Symptoms, and Treatments See Slideshow
References

Medical Editor: John P. Cunha, DO, FACOEP

Health Solutions From Our Sponsors